Home | News | Find a Doctor | Ask a Question | Free

Help Switching from Fin to Dut


#1

I take 1.25mg/day of fin and it significantly thickens my hair and maintains it, but I really want to take Dutasteride to help resolve a side effect that the fin is causing. Finasteride causes inflammation and oiliness in my skin, and causes my facial and body hair to actually thicken. To my knowledge, the thickening of my facial and body hair is not a typical side, but to me it makes sense.

I want to take dut to inhibit the Type I 5AR that could be causing my symptoms, but it scares the hell out of me. I took dut at 0.5mg/day along with my fin for around 2 weeks and stopped because the thickness I gained from fin had disappeared, my scalp got itchy, and I started shedding.

Can anyone share their experiences switching from finasteride to dutasteride? I’d like to know how fin worked for anyone as far as thickening hair and stopping loss and then how that progress was effected by introducing dutasteride.

I don’t really understand what happened but, the dut I took was Veltride (since then I’ve ordered Dr. Reddy’s Dutas). Perhaps I didn’t take a large enough dose for long enough for it to build up in my system. What’s weird about the whole situation is even though I was still taking fin with the dut, it’s like the effects from fin were nullified by taking them both together… maybe both metabolites reacted together and I got no results from any of the drugs, which seems consistent with what happened to my hair.

Discontinuing the dut and continuing the fin resolved that problem, but I really think the dut merits another try. I just don’t want to go backwards and what I dread is the failure of dut and my hair not thickening like fin, as well as shedding like crazy and no apparent stabilization. Please help with experiences!!! Anything is appreciated.:slight_smile:


#2

MJ2003 documented his experience

http://www.hairsite.com/hair-loss/board_entry-id-43896-page-0-category-5-order-last_answer-descasc-DESC.html